I have been on here a few times had lots off help and advice from you all my husband has had the 5 treatments off pallitive radiotherapy on his brain 4 weeks ago all went well he suffered a bit off tiredness a really sore mouth so couldnt eat .but apart from that fine .his still having a few mood swings.but i think a little inprovement my husband loved to do crosswords and did them pretty quick .then he stoped being able to do them at all .since the treatment his starting to do them again doesnt finish them and takes him longer but being able is a great improvement but his problems now is his still quite weak has problems some times getting out off bath if he cant get out first time he cant get out at all .and also his not sleeping his a wake allday and half the night is this normal his still taking 6 tablets 12 milagrams off steriods a day and has done for 7weeks could this be the problem we go back to see the doctor on monday first time since radiotherapy. Im just wondering if any off you have had this problem thanks carol x
Lung cancer with brain mets update - The Roy Castle Lu...
The Roy Castle Lung Cancer Foundation
I replied to you before as my husband's in a similar situation. Had four radiotherapy sessions. His head looked like a bad case of sunburn but that is now settling and his hair has become much less. steroid wise he never had more than 8mg for a few days before and while getting radiotherapy. Now on 4mg and will further reduce in a few days. Could you contact his lung nurse or Macmillan nurse or even his GP to check re the dose? Everyone is different though and his dose may be correct for his symptoms. Your Macmillan nurse is the one to speak to about problems with the bath.
He was given the steriods at the beginning before they was even shore off the brain mets they suspected it was as he kept being sick had a tertible headache that wouldnt go and kept falling over .he had no balance and he was talking funny .so they gave him a high dose. Which did work within a few days .so said he would stay on them till after treatment to day we go back to hospital were hopefully they will reduce the dose and eventually stop them all togeather .he got a sun burn head to and a lot off his hair went too .have spoken to our nurse and she is going to sort a bath lift .how is your husband now is he feeling a bit better now . Carol
My husband hasn't had any symptoms and was only started on steroids when the brain scan showed secondaries. He's doing okay and we're getting out although not being able to drive is hard for him. Hope all goes well with the appointment, we see the oncologist next Monday.
It was hard for us to not being able to drive .went today and they are going to take him off the steriods over the next couple off weeks stop 2 from tomorrow then 1 a way then every 3 days till his on 1 then stay on that till we get an appointment with his oncologist. Hope yours goes ok monday let us no its nice to talk to someone going threw the samething carol
That's good that the steroids are being reduced. My husband goes down to 2mg on Friday for a week then who knows.
Saw his GP today who is pleased with him. Then came the question, ' have you talked about whether you want resuscitation if your heart stops!'
We have all ready had that and have the paper work here .the doctor came to the house last monday as dave had a bit off a chest infection and he brought the dont resuscitate paper with him its all a bit serial isnt it .they told us when i asked how long they said under a year im one off them peaple who likes to know were we stand .we have 4 children and 5 grandchildren .im all ways here if you want to talk carol x
Thanks. We never had children so can be very tough.
I just wanted to know so i could prepare the kids a little for what was going to happen so it wouldnt be such a shock .its not easy for any off us but we get threw it as best we can becouse we have to xx take care
Its god to talk with someone who knows where I'm at. Hpe you have a good night, speak soon. M
Any time you want a catch up im here carol xx
Cried last night quietly so as not to wake up my husband.
Today we got the bus to a nearby town. Got a sandwich and sat looking over the sea. Managed to dodge the showers before getting the bus home.
How's your day been?
My time to cry is generally when im in the bath but i try not to some times your face hurts with the smile that you show to family and friends i had my grand kids round to day there fletcher 1 and talia-may 2 shes the cheeky one and fletch is very laid back they allways put a smile on my face x
I assume your husband is not taking his steroids after 6.00pm at night as they can cause sleeplessness if taken later in the day.
An assessment with an occupational therapist (OT) is the best way to pinpoint your husbands bathing needs and find out if there are any bathing aids which may assist him getting him in and out of the bath.There are some aids which can be given out on loan and returned when no longer needed.You can phone your local social work department and ask for an occupational therapy(OT)assessment.Some local authorities take a self referral ,if not ask your Lung cancer nurse specialist or Mc Millan nurse to ask for you.You could call yourself in the first instance and ask if you can self refer.
Please don't hesitate to call our Nurse Led helpline if we can be of any help.
All the team at the Roy Castle Helpline.
He takes 4 steriods in the morning and 2 at lunch time we have hospital to day so think they are going to reduce them then so hope that will start making a difference. Have spoken to our macmilain nurse and she is going to sort out maybe a bath lift .so that will help out a lot thank you for your help carol
Hi miasam......my wife who had brain mets.....we found out that some of the side effects of the steroids were....muscle weakness,loss of appetite and unable to sleep...she use to be awake half the night....hope all goes well at the appt..John
Thank you thats just how his been .we went to day and they said to take 2 tablets away from tomorrow then 1 away every 3 days till his down to one and stay on that till we see oncologist again in a few weeks carol x
Sadly she was a few weeks into reducing them when i lost her......i remember the drs saying that the steroids do their job but you have to put up with the nasty side effects.....john x
Thank you for replying to me .sorry if i brought back sad memorys. you have helped me i couldnt understand why he cant sleep why he was weak to the point he couldnt get out the bath or walk very far and the hardly eating .but you made me see that it was the steriods cousing it i thought he was just getting worse .so thank you for every thing x carol
not a problem.....you and your husband seems to mirror what we went through...so if theres anything you'd like to ask please please do x john
Not what you're looking for?
You may also like...
date .its all been a bit off a scary time but were getting our heads round it now .my husband is...
palliative radiotherapy. Fall head radiation. They say his got months rather then years all a bit...
happening with my husband he had palitive radiotherapy on his head then they started to take him...
bits but if he doesnt you cant force him, i have tried really small dinners off all his favourites...
There all coming up over the weekend and are going to come more often not easy have they all have...